Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 64, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Sep 13, 2008, 11:31 PM CDT for Grant Parish, Winn Parish, Louisiana. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2008, 11:31 PM CDT (04:31 UTC)
- Expired
- Sep 14, 2008, 12:00 AM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, Winn Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 11:37 PM CDT | TORNADO | 1 Se Montgomery, LA | EF0 TORNADO OCCURRED FROM 1 MI SE OF MONTGOMERY TO 4 MI ENE OF MONTGOMERY. DAMAGE CONSISTED OF SEVERAL TREES SNAPPED AND UPROOTED. PATH LENGTH WAS 4 MILES AND PATH WIDTH WAS 50 YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 7:03 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 140431
TORSHV
LAC043-127-140500-
/O.NEW.KSHV.TO.W.0064.080914T0431Z-080914T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 PM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHWESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL MIDNIGHT CDT
* AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
MONTGOMERY...OR ABOUT 14 MILES SOUTHEAST OF NATCHITOCHES...MOVING
NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
6 MILES SOUTHEAST OF ATLANTA BY 1140 PM CDT...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN LOWEST PART OF YOUR HOUSE.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3167 9251 3162 9285 3162 9288 3163 9289
3166 9289 3167 9290 3169 9295 3170 9295
3189 9261
TIME...MOT...LOC 0429Z 245DEG 35KT 3168 9283
$$
18What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 13, 7:28 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 13, 7:28 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CDT SAT SEP 13 2008
.DISCUSSION...
TORNADO WATCH ADDED TO NORTHCENTRAL LA AND SOUTHCENTRAL AR UNTIL 2 AM.
OVERALL TORNADO RISK LOW BUT CONDITIONS REMAIN FAVORABLE WITH
FEEDER BAND TO SOUTH STILL STREAMING NORTHWARD ACROSS WATCH AREA.
OTHER TORNADO WATCH FOR NORTHERN TIER STILL REMAINS IN EFFECT
UNTIL MIDNIGHT. LOW SIDE TROPICAL STORM FORCE WINDS MAY FALL BELOW
THRESHOLDS LATER IN EVENING. CONTINUE FLOOD WATCH...ALTHOUGH NO CERTAIN
AREA AT HIGH RISK FOR FLOODING AT THIS TIME...MAY BE TOO DIFFICULT
WITH RAINFALL PATTERN TO CANCEL ANY PORTIONS OF AREA ANYTIME SOON./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 85 64 79 58 / 90 20 0 0 0
MLU 74 84 63 79 57 / 90 40 0 0 0
DEQ 72 83 56 80 52 / 100 0 0 0 0
TXK 71 84 60 79 55 / 100 0 0 0 0
ELD 73 83 60 79 55 / 90 30 0 0 0
TYR 71 87 60 80 56 / 60 0 0 0 0
GGG 72 85 60 79 55 / 70 0 0 0 0
LFK 74 88 65 81 58 / 60 30 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>072.
FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>072.
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ARZ073.
LA...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: LAZ001>003-010.
FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: LAZ001>003-010.
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: LAZ004>006-011>014-017>022.
OK...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: OKZ077.
FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
OKZ077.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>153.
FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>153.
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: TXZ165>167.
&&Hazardous weather outlook, Sep 13, 12:00 PM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT SEP 13 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HURRICANE IKE WILL CONTINUE TO WEAKEN AND MOVE NORTH ACROSS EAST TEXAS THIS AFTERNOON AND TONIGHT. IKE WILL FURTHER WEAKEN TO A TROPICAL STORM EARLY THIS AFTERNOON. GIVEN THE LARGE WIND FIELD AROUND THE CENTER OF CIRCULATION...A LARGE AREA OF TROPICAL STORM FORCE WINDS REMAIN ACROSS MUCH OF EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON...WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH...WITH FREQUENT GUSTS POSSIBLY NEARING AS HIGH AS 70 MPH. WIDESPREAD TREE...POWER LINE...AND SOME STRUCTURAL DAMAGE WILL BE LIKELY OVER EAST TEXAS AND NORTH LOUISIANA...GENERALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ISOLATED TORNADOES WILL ALSO BE POSSIBLE AREAWIDE THIS AFTERNOON NEAR AND EAST OF THE CENTER OF CIRCULATION. ANY TORNADOES THAT DO SPAWN WILL BE RAIN WRAPPED AND FAST MOVING... THUS AREA RESIDENTS MAY HAVE VERY LITTLE IF ANY WARNING TO PREPARE FOR THESE POSSIBILITIES. IN ADDITION TO THE DAMAGING WIND AND ISOLATED TORNADO THREAT...HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL EXIST THIS AFTERNOON AND TONIGHT OVER ALL OF THE FOUR STATE REGION. RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED AMOUNTS OF UP TO 6 INCHES... WILL BE POSSIBLE OVER ALL OF EAST TEXAS...SOUTHEAST OKLAHOMA... ADJACENT SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA. AMOUNTS OF 1 TO 2 INCHES...WITH ISOLATED AMOUNTS OF 4 INCHES...WILL BE POSSIBLE FARTHER EAST ACROSS SOUTHCENTRAL ARKANSAS AND THE EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA. THE DAMAGING WIND...ISOLATED TORNADO...AND HEAVY RAIN THREAT WILL BEGIN TO DIMINISH LATE TONIGHT AS IKE WEAKENS CONSIDERABLY AS IT MOVES INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ONGOING ACROSS SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTH LOUISIANA SUNDAY MORNING...ALONG AND AHEAD OF A COLD FRONT WHICH WILL SHIFT SOUTHEAST INTO THE REGION BEHIND THE REMNANTS OF IKE AS HE ACCELERATES NORTHEAST INTO THE MID MISSISSIPPI AND OHIO VALLEY. BRIEF HEAVY RAINFALL AND AN ISOLATED FLASH FLOOD THREAT WILL EXIST MAINLY OVER PORTIONS OF NORTH LOUISIANA SUNDAY...BUT COOLER AND DRIER AIR WILL HELP TAPER THESE SHOWERS AND ISOLATED THUNDERSTORMS FROM NORTHWEST TO SOUTHEAST DURING THE DAY. LOOK FOR ANY RESIDUAL SHOWERS TO DIMINISH ACROSS NORTH LOUISIANA SUNDAY NIGHT...WITH DRY AND MILD CONDITIONS EXPECTED THROUGHOUT MUCH OF THIS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL...WILL BE NEEDED THIS AFTERNOON AND TONIGHT. 44
In the hours before
Local storm report, Sep 13, 5:37 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TROPICAL STORM SHREVEPORT 32.47N 93.80W
09/13/2008 CADDO LA FIRE DEPT/RESCUE
TREE REPORTED FALLEN ON A HOUSE NEAR THE INTERSECTION OF
CORNWELL AND JORDAN ROADS.
&&
18Local storm report, Sep 13, 5:57 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TROPICAL STORM 3 SE SHREVEPORT 32.44N 93.77W
09/13/2008 CADDO LA EMERGENCY MNGR
MAJOR GAS LEAK NEXT TO DOWNED, LIVE POWERLINES ON
BURLINGAME DR NEAR W 70TH ST.
&&
18Local storm report, Sep 13, 6:18 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TROPICAL STORM NW SHREVEPORT 32.47N 93.80W
09/13/2008 CADDO LA NEWSPAPER
*** 2 INJ *** TREE BLOWN ONTO A HOME ON JEFFERSON PAGE
RD. TWO INJURIES REPORTED.
0600 PM TROPICAL STORM HAUGHTON 32.53N 93.51W
09/13/2008 BOSSIER LA PUBLIC
A TREE WAS BLOWN ONTO A HOME AT HWY 157 NEAR PRINCETON
RD.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:27 PM CDT | Tornado Warning | SHV | Natchitoches | 33 min |
| Sep 13, 8:37 PM CDT | Tornado Warning | SHV | Jackson, Natchitoches, Winn | 23 min |
| Sep 13, 9:22 PM CDT | River Flood Warning | SHV | Webster | 12 hr |
| Sep 13, 11:33 PM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 7 hr |
| Sep 14, 2:43 AM CDT | Areal Flood Advisory | SHV | Jackson, Ouachita | 2 hr |
| Sep 14, 7:13 AM CDT | Flash Flood Warning | SHV | Natchitoches, Sabine | 4 hr |
| Sep 14, 9:12 AM CDT | Flash Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 2 hr |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.